MAUDE Adverse Event Report: MICROVENTION, INC. HP8 AZUR HYDROPACK 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. HP8 AZUR HYDROPACK 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-880035
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has been returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
As reported: primary catheter inserted in direction of target.Microcatheter was advanced to target area through primary catheter.Prior to coil in question, a 10cm hydropack was successfully deployed to target area.Coil in question was flushed in standard fashion by scrub tech.Doctor placed coil introducing sheath next to proximal portion of microcatheter.Tech noticed resistance upon insertion and conferred with doctor.Doctor decided it would be best to remove coil to inspect.Coil was not in standard shape upon inspection, coil breakage was suspected by the doctor.A new 35cm hydropack was opened and successfully deployed.Other hydropack coils inserted and successfully deployed afterwards.Successful gda embolization as per doctor after angiography performed.A seal was used for right common femoral closure.Patient stable post procedure.Procedure performed: gda embolization via right common femoral artery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Items returned for evaluation: -pusher; -implant; -introducer.Items not returned for evaluation: -microcatheter.The visual analysis of the returned device found that the implant was not attached to the pusher, and the pusher was kinked at the distal section.The implant was returned stretched, entangled, and separated from the pusher.The investigation found that the pusher's monofilament was broken, which indicates that the device experienced a tensile break.The investigation of the returned coil system found the pusher kinked at the distal section, and the implant stretched, entangled, and separated from the pusher; however, no indications of activation using a detachment controller was found on the pusher heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The microcatheter used in the procedure was not returned for evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.

Brand Name
HP8 AZUR HYDROPACK 18
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20313664
Report Number2032493-2024-00718
Device Sequence Number8099728
Product Code KRD
UDI-Device Identifier00842429118061
UDI-Public(01)00842429118061(11)240229(17)290131(10)0000537413
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K223050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-880035
Device Lot Number0000537413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MIKAELSSON CATHETER.; TRU-SELECT MICROCATHETER.
Patient SexMale
Patient EthnicityHispanic
Patient RaceWhite